Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 2, NWS Jackson, KY

January 3, 2000Bath County, Menifee County, Montgomery County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jan 3, 2000, 8:15 PM EST for Bath County, Menifee County, Montgomery County, Kentucky. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 8:15 PM EST (01:15 UTC)
Expired
Jan 3, 2000, 9:15 PM EST
In force
60 min
Issued by
NWS Jackson, KY
Area
Whole counties

Counties Bath County, KY, Menifee County, KY, Montgomery County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 8:00 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJKL 070113
SVRJKL
KYC011-165-173-040215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
815 PM EST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BATH COUNTY IN EAST CENTRAL KENTUCKY
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY
  MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 915 PM EST

* AT 810 PM EST...SPOTTERS INDICATED A SEVERE THUNDERSTORM NEAR
  CAMARGO OR ABOUT 5 MILES SOUTH OF MT. STERLING... MOVING NORTHEAST
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EWINGTON AT 820 PM EST
  OWINGSVILLE AT 830 PM EST
  FRENCHBURG AT 830 PM EST

DAMAGING WINDS AND HEAVY RtAIN ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS! THIS STORM HAS RIPPED OFF
SIDING AND DOWNED TREES IN CAMARGO AT 810 PM. A TORNADO WATCH IS IN
EFFECT UNTIL 100 AM EST TUESDAY.

.END
INGRAM


&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 7:10 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Jan 3, 7:10 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EST MON JAN 3 2000

WILL BE UPDATING E KY ZONES WITH NEW WATCH THAT IS ANTICIPATED BY
800 PM FOR MY NORTHERN COUNTIES. WWAMKC FROM 03/2353 JUST IN.

STORMS COMING UP OUT OF TENNESSEE INTO MY SOUTHWEST COUNTIES DO NOT
APPEAR SEVERE FROM THIS VANTAGE POINT AT THIS TIME. HOWEVER STORMS
FIRING SOUTH OF BNA MAY BRING SVR TO SE KY LATER THIS EVENING OR
OVERNIGHT.

TO OUR NORTHWEST...MOST STORMS CONTINUE TO TRAIN ALONG THE OHIO
RIVER AND ARE NOT AFFECTING MY CWA. THIS COULD CHANGE IF THE LINE
BEGINS TO MOVE SOUTHEAST...BUT LINE HAS NOT SHOWN MUCH TENDENCY TO
SINK SOUTH SINCE 400 PM.

TEMPS AT FIRST GLANCE APPEAR TO BE A LITTLE ON THE LOW SIDE GIVEN
DEWPOINTS BETWEEN 55 AND 60...BUT PROBABLY WON/T ADJUST THEM AT THIS
TIME. WINDS SEEM ABOUT RIGHT. FIRST GLANCE AT OUTER PERIODS WOULD
LEAD ME TOWARD LIGHT SNOW FOR TUESDAY EVENING.

LOOKS LIKE IT WILL BE A LONG NIGHT. NO UPDATE UNTIL I HEAR FROM SPC
ON NEW WATCH...HOW FAR EAST AND SOUTH IT WILL BE ISSUED FOR.

.JKL...NONE.

INGRAM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 8:07 PM ESTSevere Thunderstorm WarningJKLJackson43 min
Jan 3, 8:50 PM ESTSevere Thunderstorm WarningJKLElliott, Morgan, Rowan55 min
Jan 3, 8:50 PM ESTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell, Wolfe55 min
Jan 3, 8:50 PM ESTSevere Thunderstorm WarningJKLFleming55 min
Jan 3, 9:12 PM ESTSevere Thunderstorm WarningJKLMcCreary, Whitley48 min
Jan 3, 9:43 PM ESTSevere Thunderstorm WarningJKLFleming62 min
Jan 4, 12:01 AM ESTSevere Thunderstorm WarningJKLMenifee, Powell44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.